Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 72, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 25, 2017, 12:24 AM CDT for Lawrence County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2017, 12:24 AM CDT (05:24 UTC)
- Expired
- Mar 25, 2017, 1:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lawrence County, AR
The radar
The Memphis radar (KNQA), 127 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 5.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
931
WUUS54 KMEG 250524
SVRMEG
ARC075-250615-
/O.NEW.KMEG.SV.W.0072.170325T0524Z-170325T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
1224 AM CDT SAT MAR 25 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Southern Lawrence County in eastern Arkansas...
* Until 115 AM CDT
* At 1224 AM CDT, a severe thunderstorm was located 7 miles northeast
of Newark, or 12 miles northwest of Newport, moving northeast at 40
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Walnut Ridge, Hoxie, Black Rock, Lake Charles State Park, Portia,
Lynn, Alicia, Minturn, Sedgwick, Powhatan, Strangers Home,
Lauratown, Clover Bend, Calvin, Dicus, Coffman, Driftwood and Arbor
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3615 9109 3612 9107 3612 9106 3615 9106
3615 9100 3603 9084 3602 9084 3599 9086
3598 9084 3594 9086 3588 9098 3589 9104
3589 9136
TIME...MOT...LOC 0524Z 230DEG 37KT 3578 9135
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
595
WWUS54 KMEG 250556
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1256 AM CDT SAT MAR 25 2017
ARC075-250615-
/O.CON.KMEG.SV.W.0072.000000T0000Z-170325T0615Z/
Lawrence AR-
1256 AM CDT SAT MAR 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTHEASTERN LAWRENCE COUNTY...
At 1256 AM CDT, a severe thunderstorm was located over Hoxie, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Walnut Ridge, Hoxie, Black Rock, Portia, Alicia, Minturn, Sedgwick,
Lauratown, Clover Bend, Calvin, Dicus, Coffman and Arbor Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3615 9109 3612 9107 3612 9106 3615 9106
3615 9100 3603 9084 3602 9084 3599 9086
3598 9084 3594 9086 3589 9097 3589 9113
TIME...MOT...LOC 0556Z 233DEG 43KT 3601 9098
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 11:45 PM CDT, 39 minutes earlier.
Area forecast discussion, Mar 24, 11:45 PM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1145 PM CDT Fri Mar 24 2017
.UPDATE...Aviation Discussion.
&&
.PREV DISCUSSION... /issued 859 PM CDT Fri Mar 24 2017/
Skies are partly cloudy across the forecast area this evening with
temperatures ranging from the mid 60s to lower 70s. There is not
much in the way of rain in the forecast area at this time but an
area of showers and thunderstorms covers much of central and
western Arkansas. Much of this activity should move into the
forecast area overnight. Will update forecast to remove evening
wording with no big changes needed.
ARS
PREV DISCUSSION... /issued 227 PM CDT Fri Mar 24 2017/
Currently across the region gusty south winds along with a few
breaks in the clouds were providing for temperatures in the low
and mid 70s.
Upcoming week appears unsettled as the southern jet stream
trajectory remains active.
For tonight and tomorrow...short range models show current broken
line of convection in eastern Oklahoma and Texas lifting east
northeast through the night...reaching the Mississippi River with
both a bow echo and LEWP. If this pans out it would lead to a
greater wind and tornado threat for the Delta counties. Activity
will exit the east by sunrise leaving the area worked over and
cloudy through most of the morning...but with the cold front and
upper support still to the west conditions will by early afternoon
should turn around with new development triggering near the
Mississippi River. This convection will likely be more discrete
and scattered in nature...with all severe threats possible.
Models indicating CAPE amounts of 800-1500 j/kg with 30 to 50m
height falls during the afternoon hours. A few lingering thunder
showers will remain in the east till midnight...with partial
clearing in the southwest Delta. Gradient winds the next 24 hours
will continue to flirt with advisory criteria across a majority
of the area before FROPA. The highest gusts will occur west of
the Mississippi River. Kept lows above guidance tonight and highs
aligned with the warmer GFS tomorrow.
Sunday and Monday...a brief break in between systems for Sunday
with continued temperatures of 5 to 10 degrees above normal. Rain
chances will ramp up quickly Sunday night as the next shortwave
moves into the Ozarks. Two rounds of storms will be possible again
with severe weather...likely large hail...more probable with
round two on Monday.
Tuesday and Wednesday...mild and dry this period...with building
upper level heights. Their is an slight chance for a light shower
to form in the north and east during the warmer hours of the day.
Thursday and Friday...similar scenario as the one for tonight and
tomorrow expected this period. The GFS and ECMWF still differ in
respect of timing...but the next closed 500mb low will take a
similar track from the Southern High Plains to the OZARKS with
surface low pressure occluding in the process. Backed winds
Thursday with a lifting warm front could lead to a better tornado
risk for the area. Temperatures remaining above normal overall.
JAB
AVIATION...
Strong south winds will prevail for the next 18 hrs or
so...diminishing below 10kt after sunset tomorrow. Until then
Speeds will likely be sustained around 15-20kt with gusts 30
kt...stronger and variable in association with thunderstorms.
A line of thunderstorms will be preceded be scattered showers
tonight. Attempted to time the thunderstorms based on radar and
short term guidance. Prevailing thunder should arrive at MEM
around 9-10z. Prevailing vis will be MVFR in association with the
showers...likely IFR or lower in association with thunderstorms.
Cigs will drop to MVFR levels as showers begin...likely IFR with
thunderstorms.
Another round of thunderstorms is possible before midday
tomorrow. VFR conditions should return to all sites late tomorrow.
30
&&
.AVIATION...
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 4 PM CDT Saturday for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Wind Advisory until 4 PM CDT Saturday for Dunklin-Pemiscot.
MS...Wind Advisory until 4 PM CDT Saturday for Benton MS-Coahoma-
DeSoto-Lafayette-Marshall-Panola-Quitman-Tallahatchie-Tate-
Tunica-Yalobusha.
TN...Wind Advisory until 4 PM CDT Saturday for Crockett-Dyer-Fayette-
Gibson-Hardeman-Haywood-Lake-Lauderdale-Madison-Obion-
Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Mar 24, 2:26 PM CDT, 9 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 226 PM CDT Fri Mar 24 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-252130- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 226 PM CDT Fri Mar 24 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a Slight Risk for severe thunderstorms late this evening and overnight for eastern Arkansas, the Missouri bootheel, northwest Mississippi and portions of far southwest Tennessee. Damaging winds will be the main threats. Secondary threats will be large hail...isolated tornadoes and flash flooding. A wind advisory is in effect for a large portion of the Midsouth through late tomorrow afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a Slight Risk for severe thunderstorms Saturday along and east of the Mississippi river. Damaging winds and large hail will be the main threats. Isolated tornadoes and localized flash flooding will be secondary. Severe thunderstorm chances will return Monday. Any storms that reach severe limits on Monday could carry an enhanced potential for producing large and damaging hail. Another round of severe storms will be possible later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed starting tonight and through the upcoming week, in response to multiple severe weather episodes. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 12:35 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Cross, Greene, Poinsett | 40 min |
| Mar 25, 1:08 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Cross, Greene, Lawrence, Mississippi and 1 more | 52 min |
| Mar 25, 1:15 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.